CSN Login
Members Online: 20

Worried

jmears
Posts: 270
Joined: Jul 2001

I'm 44 now and have been taking Tamoxifen for 8 months. I haven't had a period in 14 months because of chemotherapy. My gynocologist is pretty sure I won't start menstrating again. My issue ... for about a month I have been having low abdominal aches and mild cramps like a mentral cycle ... I've had constipation off and on and have a mild lower back ache. I was wondering if anyone taking Tamoxifen has experience any of these symptoms. I unfortuetely read something about the mild symptoms of Ovarian Cancer and mine are similar so I'm seeing the Doctor today. I've also been taking Zoloft for the past two months ... I'm hoping it's just from the medication or a little stomach virus. Jamie

blackbandana
Posts: 65
Joined: Apr 2001

Jamie, I have been on Tamoxifen for the past yr.. I'm 36 .. finished chemo last March and have had my period 3 times since then. I also have lower abdominal aches and pains and I'm very constipated, along with back pain. I have my appt for March 15, so I will post if my doctor tells me anything. Its funny (well not really) but I also read that about Ovarian Cancer and was panicked into making this appointment. Be well and let us know what you find out from you doctor.

24242
Posts: 1417
Joined: Mar 2001

Hi Jamie I was 36 when I started my cancer journey. I think I just want say there seems to be a link between breast cancer and ovarian cancer. Once one has been diagnosed with breast cancer on becomes at a greater risk for ovarian cancer as well as bowl cancer. Even though we are considered cancer free we must be vigilant which I think you are being, getting health issues addressed that is truly all any of us can do.
I have been battling on off for 5 years now many different diseases that can be the cause of my cronic pain. When I can't cope anymore I go and get help since one shouldn't have to suffer day in and day out.
You are your own best advocate.
Be good to yourself,
Tara

cruf
Posts: 931
Joined: Oct 2000

Hi Jamie. I've been on Tamoxifin since Oct.2000. I'm having a terrible time with constipation ,gas and bloating. I"ve only had my period once since starting the Tamoxifin(I'm not upset about this)!I,too was concerned about Ovarian Cancer. I just returned from the Gynocologist. She is monitoring my overies 2 times a year by doing a vaginal ultrasound. Everything is fine! No one seems to blame the constipation on Tamoxifin but I think it must have a role in it.I hope this helps you a bit. Go have an ultrasound to put your mind at peace. There are so many things that cause constipation. Good luck! Keep us informed. HUGS!! Cathy

pray2
Posts: 6
Joined: Feb 2002

My oncologist recommended Senocot-S for my constant constipation. Otherwise I am so uncomfortable.

shirlann
Posts: 235
Joined: Oct 2001

Hi, dear sister, I can relate to the worried, I am 3 yea NED and I have had rib pain almost from the end of rads, so I went to the doc and had an x-ray, two days later I still don't know what they found, it is so frustrating, every little thing is a met, but what can we do? God bless you, Shirlann

sharbridge
Posts: 1
Joined: Mar 2002

Hi Jamie, We are both facing similiar circumstances. I'm 43, on tamoxifen for 3 months, lower back pain. I have three children and want meet their children some day. I'm considering oophorectomy and will have my abdominal scan tomorrow. Good luck to you. You can e-mail me at sharbridge@yahoo.com Let me know what happens. Shari

karbear
Posts: 166
Joined: Aug 2001

Jamie, I also am on Tamoxifen and I have a mild lower back ache also, and I had cramping. I went without a period for months and then I had one last month, the doctor has put me on Lupron (think spelled right),a shot to keep my estrogen gone, I get the shot every three months, I had just gone to my oncologist and everything checked out fine. I think tamoxifen does some weird things to our bodies...just what we need!! Best of Luck to you ,and I'll keep you in my prayers !!! Karin

katurn
Posts: 3
Joined: Mar 2004

Karen, I noticed you are on Lupron and was wondering what side affects from the drug you may be experiencing. My oncologist wants me to have an oophorectomy and my OB/GYN prefers I go on Lupron. I'm so concerned about the weight gaining issue as a side effect. I gained weight on chemo and fear getting even bigger. I'm also concerned about the price of the Lupron shots as I will be getting my divorce finalized within the next two months and thus insurance-less. I've checked on getting some insurance, but have had a lot of turn downs because of my cancer diagnosis. Kate

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network